Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2011, 7:20 PM EDT for Anson County, Stanly County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2011, 7:20 PM EDT (23:20 UTC)
- Expired
- Apr 9, 2011, 8:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Anson County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 2:44 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107
WUUS52 KRAH 092320
SVRRAH
NCC007-167-100000-
/O.NEW.KRAH.SV.W.0033.110409T2320Z-110410T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT SAT APR 9 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES WEST OF LOCUST...OR 7 MILES SOUTH OF
CONCORD...MOVING SOUTHEAST AT 55 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
STANFIELD...LOCUST...
OAKBORO...
ANSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3543 8035 3533 8008 3525 8009 3519 8006
3514 8007 3510 8005 3509 8000 3512 7995
3511 7991 3505 7988 3501 7989 3490 7985
3485 7990 3481 7992 3482 8033 3518 8028
3515 8045 3518 8050
TIME...MOT...LOC 2320Z 294DEG 49KT 3530 8059
$$
RLH2 follow-up statements
193
WWUS52 KRAH 092347
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
747 PM EDT SAT APR 9 2011
NCC007-167-100000-
/O.CON.KRAH.SV.W.0033.000000T0000Z-110410T0000Z/
ANSON NC-STANLY NC-
747 PM EDT SAT APR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR STANLY AND ANSON COUNTIES...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
OAKBORO...OR 13 MILES SOUTH OF ALBEMARLE...MOVING SOUTHEAST AT 55
MPH. IN ADDITION... A THUNDERSTORM HAS DEVELOPED NORTH OF
WADESBORO... AND IS ALSO MOVING SOUTHEAST AT 55 MPH.
STRONG GUSTY WINDS ASSOCIATED WITH THIS SYSTEM HAVE DOWNED TREES
WEST OF CHARLOTTE. LARGE DAMAGING HAIL HAS ALSO BEEN REPORTED.
AREAS WEST OF WADESBORO ARE ESPECIALLY IN DANGER OF EXPERIENCING
STRONG GUSTY WINDS BEFORE 8 PM.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... PEACHLAND...NORWOOD...
POLKTON...WHITE STORE...ANSONVILLE...WADESBORO...MORVEN...MCFARLAN
AND LILESVILLE.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3543 8035 3533 8008 3525 8009 3519 8006
3514 8007 3510 8005 3509 8000 3512 7995
3511 7991 3505 7988 3501 7989 3490 7985
3485 7990 3481 7992 3482 8033 3518 8028
3515 8045 3518 8050
TIME...MOT...LOC 2343Z 294DEG 49KT 3517 8024
$$
RLH545
WWUS52 KRAH 100000
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
800 PM EDT SAT APR 9 2011
NCC007-167-100009-
/O.CAN.KRAH.SV.W.0033.000000T0000Z-110410T0000Z/
ANSON NC-STANLY NC-
800 PM EDT SAT APR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR STANLY AND ANSON COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
STRONG GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE THROUGH 845 PM
AS THE GUST FRONT ASSOCIATED WITH THESE THUNDERSTORMS MOVES THROUGH
ANSON AND STANLY COUNTIES THIS EVENING.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3543 8035 3533 8008 3525 8009 3519 8006
3514 8007 3510 8005 3509 8000 3512 7995
3511 7991 3505 7988 3501 7989 3490 7985
3485 7990 3481 7992 3482 8033 3518 8028
3515 8045 3518 8050
TIME...MOT...LOC 2359Z 294DEG 49KT 3508 8000
$$
RLHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:20 PM EDT, 1 hour earlier.
Area forecast discussion, Apr 9, 6:20 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 620 PM EDT SAT APR 9 2011 .SYNOPSIS... A BACKDOOR COLD FRONT OVER WESTERN NORTH CAROLINA AND NORTHERN SOUTH CAROLINA WILL REMAIN STATIONARY THROUGH TONIGHT. THE FRONT WILL HEAD BACK TO THE NORTHEAST AS A WARM FRONT EARLY SUNDAY... AND RESULTING WINDS FROM THE SOUTHWEST WILL BRING WARMER TEMPERATURES SUNDAY AFTERNOON AND VERY WARM TEMPERATURES MONDAY. ANOTHER COLD FRONT WILL SWEEP THROUGH THE AREA LATE MONDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY/... AS OF 620 PM SATURDAY... ...SEVERE THUNDERSTORM WATCH #114 IS IN EFFECT UNTIL 9 PM - FOR STANLY AND ANSON COUNTIES IN THE NC SOUTHERN PIEDMONT... MCS WILL MOVE SOUTHEAST THROUGH CENTRAL NORTH CAROLINA DURING THE EVENING HOURS...WITH ALL GUIDANCE SUGGESTIVE OF GOOD SUBSIDENCE BEHIND IT. SINCE 17Z...MORE STABLE AIR HAS PUSHED FARTHER SOUTHWEST BACK THROUGH THE TRIAD BASED ON MSAS INFORMATION...WHILE THE GRADIENT OF SURFACE-BASED INSTABILITY AND THETA-E REMAINS FIRM ACROSS THE SOUTHWEST PIEDMONT. PURE EXTRAPOLATION OF LIGHTNING AND RADAR DATA SHOWS THE MCS TO BE MOVING QUICKLY SOUTHEAST...AND SOME OF THE HRRR WRF INFORMATION SHOWS THE PRECIPITATION TO BE ALMOST ALL THROUGH CENTRAL NORTH CAROLINA BY 03Z OR 04Z. IN FACT...THE VERY LATEST HRRR WOULD INDICATE RAIN LINGERING LONGEST OVER THE NORTHERN COASTAL PLAIN...CLOSER TO THE TRACK OF THE MCV. THE SEVERE THREAT CONTINUES TO BE GREATEST IN THE GRADIENT OF INSTABILITY...OVER PARTS OF THE SOUTHWEST PIEDMONT. THE FRONT SHOULD REMAIN WEST AND SOUTH OF CENTRAL NORTH CAROLINA OVERNIGHT...AND IN FACT HAVE RECENTLY SEEN ON SOME OBSERVATIONS THE WIND BACKING IN PARTS OF NORTHEAST SOUTH CAROLINA TOWARD KFLO AND KMAO. FOR THE NIGHT...INCREASED POPS TO HIGH CATEGORICAL THROUGHOUT CENTRAL NORTH CAROLINA WITH TEMPERATURES...AND LATER IN THE EVENING BASED ON A QUICK LOOK AT LATE NIGHT CONDITIONS WILL LIKELY NEED TO LOWER POPS MORE QUICKLY LATE TONIGHT. COULD BE SOME REMNANTS OF DRIZZLE AND FOG IN LOW CLOUDS AND LINGERING MOISTURE NORTH OF THE FRONT. ON SUNDAY...EARLY MORNING STRATUS AND FOG...WHILE SLOW TO LIFT AND SCATTER...SHOULD DO SO BY THE MIDDAY HOURS SUNDAY. PROVIDED THE CLOUDS BREAK AS EXPECTED...WARM RIDGING ALOFT AND ASSOCIATED PROJECTED LOW LEVEL THICKNESSES IN THE 1380-1390S METERS SUGGESTS TEMPERATURES SHOULD CLIMB WELL INTO THE 70S TO AROUND 80 DEGREES. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 310 PM... SOUTHERLY FLOW SUNDAY NIGHT AHEAD OF A LAKE SUPERIOR LOW... WITH ITS ASSOCIATED FRONT TRAILING SOUTH INTO THE NORTHWEST GULF OF MEXICO. THIS SYSTEM WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO CENTRAL NORTH CAROLINA MONDAY NIGHT... WITH RAIN EXITING THE EASTERN PARTS A FEW HOURS AFTER SUNRISE TUESDAY. SURFACE HIGH PRESSURE THEN ADVANCES UP THE OHIO VALLEY TUESDAY NIGHT... PUSHING A DRY NORTH TO NORTHEAST FLOW INTO CENTRAL NORTH CAROLINA. STRONG WEST FLOW OF 40 TO 50 KNOTS BELOW 5000 FEET MONDAY NIGHT WITH REASONABLE INSTABILITY AND CAPE SUGGESTS A THREAT FOR STRAIGHT LINE DAMAGING WINDS WITH MONDAY NIGHT THUNDERSTORMS. OVERNIGHT LOW TEMPERATURES IN THE MID 60S SUNDAY NIGHT... 55 TO 60 MONDAY NIGHT. HIGH TEMPERATURES IN THE MID TO UPPER 80S MONDAY... THEN LOWER 70S NORTHWEST TO UPPER 70S EAST TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 310 PM... 00Z ECMWF MODEL IDEA OF STALLING A CUT OFF UPPER LOW OFF THE SOUTH CAROLINA COAST IS REJECTED IN FAVOR OF WEAKER... MORE OPEN TROUGH ON THE MAJORITY OF THE MODELS EARLY IN THIS PERIOD. WITH THE TROUGH REACHING THE MIDWEST FRIDAY MORNING... A SLOWER PROGRESSION AND MORE SOUTHERLY POSITION THAN THE GFS IS FOLLOWED... SIMILAR TO THE 12Z CANADIAN. THE HEMISPHERIC PATTERN IS CHAOTIC WITH STRONG FLOW AROUND LOWS WEST OF BRITISH COLUMBIA AND A LOW IN THE DAVIS STRAITS. THE EJECTION OF ENERGY FROM THE WESTERN UNITED STATES IS QUITE SUSPECT AND THE SLOWER TIMING SIMILAR TO HPC GUIDANCE IS BEST. THUS WEDNESDAY INTO FRIDAY MORNING WILL BE FORECAST DRY AT THIS TIME. LOW CONFIDENCE 20 TO 30 PERCENT RAIN CHANCES FOR FRIDAY AFTERNOON... IN SOUTHEAST FLOW AHEAD OF THE MID WEST LOW. CHANCES FOR SHOWERS OR THUNDERSTORMS WILL THEN RUN THROUGH SATURDAY EVENING WITH THE APPROACH OF THE FRONT ASSOCIATED WITH THE LOW... AND A 40 TO 50 PERCENT CHANCE BY SATURDAY AFTERNOON. AFTERNOON TEMPERATURES MOSTLY LOW TO MID 70S. LOW TEMPERATURES RISING FROM THE MID 40S WEDNESDAY NIGHT INTO THE MID AND UPPER 50S BY FRIDAY NIGHT. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... AS OF 620 PM SATURDAY... WIDESPREAD IFR AND MVFR CONDITIONS IN SHOWERS...THUNDERSTORMS...AND LOW CLOUDS THIS EVENING...EXCEPT LOCALLY VFR TOWARD KFAY...KRCZ... AND KSOP IN ADVANCE OF THE PRECIPITATION. LIFR CEILINGS AND LIFR-MVFR VISIBILITIES...MUCH LIKE LATE FRIDAY NIGHT AND SATURDAY MORNING...CAN BE EXPECTED AFTER THE SHOWERS AND THUNDERSTORMS EXIT CENTRAL NORTH CAROLINA. THESE CONDITIONS SHOULD ONLY GRADUALLY IMPROVE THROUGH MVFR TO LOW VFR RANGE THROUGH SUNDAY AFTERNOON...AS INITIALLY LIGHT AND VARIABLE SURFACE WINDS INCREASE FROM THE SOUTH. LOOKING AHEAD...AREAS OF FOG ARE EXPECTED TO REDEVELOP SUNDAY NIGHT AND CONTINUE INTO EARLY MONDAY...BEFORE VFR CONDITIONS RETURN FOR THE DAY MONDAY. A COLD FRONT MAY BRING A PERIOD OF MVFR CIGS/VSBYS AND SHOWERS/STORMS TO OUR REGION LATE MONDAY NIGHT INTO TUESDAY. VFR CONDITIONS WILL RETURN FOR LATER TUESDAY THROUGH THE MIDDLE OF THE WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MWS/DJF NEAR TERM...MWS/DJF AVIATION...MWS/DJF
Hazardous weather outlook, Apr 9, 2:57 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 257 PM EDT SAT APR 9 2011 NCZ074-075-084>086-101100- MONTGOMERY-MOORE-RICHMOND-SCOTLAND-HOKE- 257 PM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEASTWARD ACROSS THE SOUTHERN NC PIEDMONT AND WESTERN SANDHILLS LATE THIS AFTERNOON THROUGH THE EARLY NIGHTTIME HOURS. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH A PRIMARY THREAT OF HAIL AS LARGE AS QUARTERS. ISOLATED DAMAGING WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE. THE SEVERE WEATHER RISK WILL BE HIGHEST BETWEEN 5 PM AND 1 AM. PEOPLE ACROSS THE AREA ARE ENCOURAGED TO KEEP UP WITH THE LATEST WEATHER INFORMATION LATE TODAY AND TONIGHT THROUGH NOAA WEATHER RADIO... LOCAL MEDIA... OR BY VISITING OUR WEBSITE AT WEATHER.GOV/RALEIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA LATE MONDAY NIGHT THROUGH DAYBREAK TUESDAY... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 45 MPH. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>043-076>078-088-089-101100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND-SAMPSON- 257 PM EDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE SOUTHEASTWARD ACROSS CENTRAL NC LATE THIS AFTERNOON THROUGH THE EARLY NIGHTTIME HOURS. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH A PRIMARY THREAT OF HAIL AS LARGE AS QUARTERS. THE SEVERE WEATHER RISK WILL BE HIGHEST BETWEEN 5 PM AND 11 PM OVER THE NORTHWEST PIEDMONT...INCLUDING THE TRIAD...AND BETWEEN 7 PM AND 1 AM ACROSS THE REMAINDER OF CENTRAL NC. PEOPLE ACROSS THE AREA ARE ENCOURAGED TO KEEP UP WITH THE LATEST WEATHER INFORMATION LATE TODAY AND TONIGHT THROUGH NOAA WEATHER RADIO... LOCAL MEDIA... OR BY VISITING OUR WEBSITE AT WEATHER.GOV/RALEIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA LATE MONDAY NIGHT THROUGH DAYBREAK TUESDAY... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 45 MPH. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ073-083-101100- STANLY-ANSON- 257 PM EDT SAT APR 9 2011 ...SEVERE THUNDERSTORM WATCH 114 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE SOUTHEASTWARD ACROSS THE SOUTHERN NC PIEDMONT AND WESTERN SANDHILLS LATE THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY BECOME STRONG TO SEVERE...WITH A PRIMARY THREAT OF HAIL AS LARGE AS QUARTERS. ISOLATED DAMAGING WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE. WHILE THE SEVERE WEATHER RISK WILL BE HIGHEST THROUGH 9 PM...SOME STRONG TO SEVERE THUNDERSTORMS WITH UP TO QUARTER SIZED HAIL WILL REMAIN POSSIBLE THROUGH AROUND MIDNIGHT. PEOPLE ACROSS THE AREA ARE ENCOURAGED TO KEEP UP WITH THE LATEST WEATHER INFORMATION LATE TODAY AND TONIGHT THROUGH NOAA WEATHER RADIO... LOCAL MEDIA... OR BY VISITING OUR WEBSITE AT WEATHER.GOV/RALEIGH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL SWEEP EAST ACROSS CENTRAL NORTH CAROLINA LATE MONDAY NIGHT THROUGH DAYBREAK TUESDAY... BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW OF THESE STORMS MAY PRODUCE STRONG WIND GUSTS IN EXCESS OF 45 MPH. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 9, 4:44 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT SAT APR 9 2011
NCZ021-022-092145-
FORSYTH-GUILFORD-
444 PM EDT SAT APR 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND NORTHWESTERN
GUILFORD COUNTIES THROUGH 545 PM EDT...
AT 442 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
EAST BEND IN YADKIN COUNTY MOVING EAST AT 50 MPH. THIS STORM WILL
MOVE INTO FORSYTH COUNTY BETWEEN 445 AND 500 PM. THE CURRENT
MOVEMENT OF THE STORM WILL BRING IT OVER WINSTON-SALEM AROUND 500
PM.
OTHER LOCATIONS AFFECTED BY THIS STORM INCLUDE...PFAFFTOWN...RURAL
HALL...WALKERTOWN......KERNERSVILLE...COLFAX...SUMMERFIELD...PTI
AIRPORT.
HAZARDS INCLUDE...
PEA SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF VERY HEAVY RAIN.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3612 8048 3612 8045 3626 8045 3624 7954
3623 7954 3602 7989 3607 8052
TIME...MOT...LOC 2041Z 276DEG 42KT 3618 8047
BADGETTSpecial weather statement, Apr 9, 5:11 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT SAT APR 9 2011
NCZ021-022-092145-
FORSYTH-GUILFORD-
511 PM EDT SAT APR 9 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHEASTERN FORSYTH AND
NORTHWESTERN GUILFORD COUNTIES THROUGH 545 PM EDT...
AT 510 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
OVER STANLEYVILLE OR ABOUT 6 MILES NORTH OF WINSTON-SALEM... MOVING
EAST AT 40 MPH. THE CURRENT MOVEMENT OF THE STORM WOULD BRING IT
NEAR THE PTI AIRPORT AROUND 525 PM.
OTHER LOCATIONS AFFECTED BY THIS STORM
INCLUDE...WALKERTOWN......KERNERSVILLE...COLFAX...SUMMERFIELD.
HAZARDS INCLUDE...
PEA SIZED HAIL.
DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF VERY HEAVY RAIN.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3612 8048 3612 8045 3626 8045 3624 7954
3623 7954 3602 7989 3607 8052
TIME...MOT...LOC 2041Z 275DEG 34KT 3618 8047
BADGETTSpecial weather statement, Apr 9, 6:35 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
635 PM EDT SAT APR 9 2011
NCZ021>023-038-039-092330-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
635 PM EDT SAT APR 9 2011
...THUNDERSTORMS WITH FREQUENT LIGHTNING WILL MOVE ACROSS FORSYTH
AND GUILFORD COUNTIES...
AT 635 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CLEMMONS...OR ABOUT 6 MILES SOUTHWEST OF WINSTON-SALEM...MOVING EAST
AT 45 MPH. THIS STORM WAS PRODUCING EXCESSIVE CLOUD TO GROUND
LIGHTNING. THE STORM WILL LIKELY TRACK OVER WINSTON-SALEM AND MOVE
INTO THE GREENSBORO AREA BEFORE 715 PM.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WINSTON-SALEM...
SEDGE GARDEN...HIGH POINT...JAMESTOWN...GREENSBORO...PLEASANT
GARDEN...FOREST OAKS...AND...CLIMAX.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAIN
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3622 7941 3584 7942 3583 7954 3588 8041
3589 8041 3590 8037 3594 8037 3599 8042
3624 8044
TIME...MOT...LOC 2233Z 276DEG 37KT 3604 8032
BADGETTSpecial weather statement, Apr 9, 6:59 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT SAT APR 9 2011
NCZ021>023-038-039-092330-
ALAMANCE-DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
659 PM EDT SAT APR 9 2011
...THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN WILL MOVE
ACROSS SOUTHEASTERN FORSYTH... GUILFORD... ALAMANCE... DAVIDSON...
AND RANDOLPH COUNTIES...
AT 655 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS EXTENDING FROM REIDSVILLE AND YANCEYVILLE SOUTHEAST
THROUGH THE PIEDMONT TRIAD CITIES OF GREENSBORO... HIGH POINT...
WINSTON-SALEM AND LEXINGTON. THE STRONGEST STORMS WERE LOCATED OVER
HIGH POINT AND NEAR THE PTI AIRPORT... MOVING EAST SOUTHEAST AT 50
MPH.
THE STORMS WERE PRODUCING AN EXCESSIVE AMOUNT OF CLOUD TO GROUND
LIGHTNING AND BRIEFLY VERY HEAVY RAIN AND POSSIBLY SMALL HAIL.
THE STORMS ARE EXPECTED TO MOVE THROUGH THE TRIAD REGION BY 730
PM... REACHING INTO THE TRIANGLE BETWEEN 730 AND 800 PM.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
BRIEF HEAVY RAIN
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3622 7941 3584 7942 3583 7954 3588 8041
3589 8041 3590 8037 3594 8037 3599 8042
3624 8044
TIME...MOT...LOC 2233Z 276DEG 42KT 3604 8032
BADGETTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:02 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 58 min |
| Apr 8, 10:32 PM EDT | Special Weather Statement | RAH | Orange, Wake | 58 min |
| Apr 8, 11:15 PM EDT | Special Weather Statement | RAH | Johnston, Wake, Wayne, Wilson | 75 min |
| Apr 9, 12:01 AM EDT | Special Weather Statement | RAH | Alamance, Durham, Forsyth, Guilford, Orange, Person | 59 min |
| Apr 9, 12:19 AM EDT | Severe Thunderstorm Warning | RAH | Guilford | 41 min |
| Apr 9, 12:49 AM EDT | Special Weather Statement | RAH | Chatham | 56 min |
| Apr 9, 1:14 AM EDT | Special Weather Statement | RAH | Randolph | 31 min |
| Apr 9, 1:25 AM EDT | Special Weather Statement | RAH | Forsyth | 35 min |
| Apr 9, 1:35 AM EDT | Special Weather Statement | RAH | Harnett | 40 min |
| Apr 9, 1:55 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 35 min |
| Apr 9, 2:29 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 36 min |
| Apr 9, 2:59 AM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Randolph | 46 min |
| Apr 9, 4:44 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| Apr 9, 5:11 PM EDT | Special Weather Statement | RAH | Forsyth | 34 min |
| Apr 9, 6:35 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 55 min |
| Apr 9, 6:59 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 31 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.